MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-CART-125MIC145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolus (1830); Vascular System (Circulation), Impaired (2572)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.(b)(4).
 
Event or Problem Description
A severely calcified, 90% stenosed lesion in the posterior tibial artery (pt) was treated with a 1.25mm diamondback exchangeable peripheral orbital atherectomy device (oad) followed by balloon angioplasty.The peroneal was then noted to have sluggish flow, and a guide wire was placed and balloon angioplasty was performed.An embolic filter was placed proximal to the anterior tibial artery (at) and a 2.0mm diamondback exchangeable cartridge was used to treat the 80% stenosed popliteal and superficial femoral arteries (sfa) on low, medium and high speeds.The popliteal and sfa were then treated with balloon angioplasty.The patient was noted to have pulses via ultrasound, but the foot appeared red and mottled.The leg of the patient from foot to mid-thigh turned red and blue, and the physician diagnosed the patient with livedo reticularis post cardiac catheterization and cholesterol crystal embolisation.The patient was placed on a heparin drip and treated with an integrin bolus.The leg was kept warm and monitored overnight.The following morning, the condition had mostly resolved and the physician expectation was a full recovery.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key9283984
Report Number3004742232-2019-00289
Device Sequence Number10794951
Product Code MCW
UDI-Device Identifier10852528005923
UDI-Public(01)10852528005923(17)210228(10)260025
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberDBP-CART-125MIC145
Device Catalogue Number7-10031-01
Device Lot Number260025
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR